MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-015
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that a 25mm amplatzer multi-fenestrated septal occluder - cribriform was chosen for implant on (b)(6) 2023 using an 8f amplatzer trevisio intravascular delivery system.During implant it was observed that the device was the incorrect size.The device was replaced with a new 12mm amplatzer septal occluder.The device was observed be a mis-sizing as well.The device was removed from the patient and replaced with a new 15mm amplatzer septal occluder was selected.During implant, the left disc of the device took on a cobra shape.An attempt was made to re-insert the device into the sheath and deploy.The device took on a cobra shape again.The device was removed from the patient and replaced with a new 17mm amplatzer septal occluder.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedures.There were no adverse effects to the patient.
 
Event or Problem Description
It was reported that a 25mm amplatzer multi-fenestrated septal cribriform occluder was chosen for implant on (b)(6) 2023 using an 8f amplatzer trevisio intravascular delivery system.During implant it was observed that the device was the incorrect size.The device was replaced with a new 12mm amplatzer septal occluder.The device was observed be a mis-sizing as well.The device was removed from the patient and replaced with a new 15mm amplatzer septal occluder was selected.During implant, the left disc of the device took on a cobra shape.An attempt was made to re-insert the device into the sheath and deploy.The device took on a cobra shape again.The device was removed from the patient and replaced with a new 17mm amplatzer septal occluder.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedures.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the occluder was measured at 25.98mm on the distal disc and 22.07mm on the proximal disc.The multi-fenestrated occluder was measured to be 24.90mm and 25.01mm.The device for what the complaint is coded for was not returned precluded for functional testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Reportedly, one attempt was made to re-insert the device into the sheath and deploy.The cause of reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18499416
Report Number2135147-2024-00216
Device Sequence Number18179260
Product Code MLV
UDI-Device Identifier00811806010120
UDI-Public(01)00811806010120(17)270731(10)8595158
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-015
Device Lot Number8595158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F AMPLATZER TREVISIO DS 9-ATV08F45/80 LOT: 8242377.
Patient SexUnknown